Alert archive / Michigan / Wind Advisories in 2008

Wind Advisory 5, NWS Detroit, MI

September 14, 200817 counties in Michigan

NWS Detroit, MI issued this wind advisory at Sep 14, 2008, 11:35 AM EDT for 17 counties in Michigan. It took effect at Sep 14, 2008, 4:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2008, 11:35 AM EDT (15:35 UTC)
In effect from
Sep 14, 2008, 4:00 PM EDT
Expired
Sep 14, 2008, 8:48 PM EDT
In force
5 hr
Issued by
NWS Detroit, MI

Counties Bay County, MI, Genesee County, MI, Huron County, MI, Lapeer County, MI, Lenawee County, MI, Livingston County, MI, Macomb County, MI, Midland County, MI, Monroe County, MI, Oakland County, MI, Saginaw County, MI, Saint Clair County, MI, Sanilac County, MI, Shiawassee County, MI, Tuscola County, MI, Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 26 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 3.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
606 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDTX 141535
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1135 AM EDT SUN SEP 14 2008

...STRONG WINDS LATE THIS AFTERNOON INTO TONIGHT...

.A LOW PRESSURE SYSTEM ASSOCIATED WITH THE REMNANTS OF HURRICANE
IKE WILL TRACK FROM THE MID-MISSISSIPPI VALLEY TO THE EASTERN
GREAT LAKES BY TONIGHT. THIS LOW PRESSURE SYSTEM WILL HELP TO PULL
A STRONG COLD FRONT THROUGH THE REGION AS IT CONTINUES OFF TO THE
NORTHEAST. NORTH WINDS WILL INCREASE THIS AFTERNOON AS THIS LOW
PRESSURE SYSTEMS APPROACHES...WITH VERY STRONG WIND GUSTS
CONTINUING INTO TONIGHT. WINDS WILL SHIFT TO THE WEST AS THIS
SYSTEM TRACKS TOWARDS THE EASTERN GREAT LAKES...WITH WINDS DECREASING
AFTER MIDNIGHT.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-142345-
/O.NEW.KDTX.WI.Y.0005.080914T1900Z-080915T0600Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
1135 AM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM
EDT MONDAY. 

NORTH WINDS WILL INCREASE THIS AFTERNOON AS THE REMNANTS OF
HURRICANE IKE MOVE ACROSS EXTREME SOUTHEAST MICHIGAN. SUSTAINED
WINDS WILL INCREASE TO 30 MPH WITH GUSTS 45 MPH FROM LATE
AFTERNOON THROUGH THIS EVENING. WINDS WILL SHIFT FROM NORTH TO
WEST THIS EVENING AS THE SYSTEM TRACKS TOWARDS THE EASTERN GREAT
LAKES. WINDS ARE EXPECTED TO GRADUALLY DECREASE AFTER MIDNIGHT AS
THIS STORM SYSTEM REACHES SOUTHERN QUEBEC.

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
WILL COMBINE WITH HEAVY RAIN TO MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

KEC
2 follow-up statements
000 
WWUS73 KDTX 142017
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
417 PM EDT SUN SEP 14 2008

...STRONG WINDS EXPECTED THIS EVENING...

.A LOW PRESSURE SYSTEM ASSOCIATED WITH THE REMNANTS OF HURRICANE
IKE WILL TRACK FROM NORTHERN INDIANA TO THE EASTERN GREAT LAKES BY
MIDNIGHT. THIS LOW PRESSURE SYSTEM WILL HELP TO PULL A STRONG
COLD FRONT THROUGH THE REGION AS IT CONTINUES OFF TO THE
NORTHEAST. NORTH WINDS WILL INCREASE THIS EVENING AS THIS LOW
PRESSURE SYSTEM MOVES OVER SOUTHEAST MICHIGAN...WITH STRONG WIND
GUSTS CONTINUING INTO TONIGHT. WINDS WILL SHIFT TO THE WEST AS
THIS SYSTEM TRACKS INTO THE EASTERN GREAT LAKES...WITH WINDS
DECREASING AFTER MIDNIGHT.

MIZ047>049-053>055-060>063-068>070-075-076-082-083-150600-
/O.EXT.KDTX.WI.Y.0005.080914T2000Z-080915T0600Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
417 PM EDT SUN SEP 14 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EDT MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM EDT MONDAY. 

WINDS WILL BECOMING NORTH AND INCREASE THIS EVENING AS THE REMNANTS OF
HURRICANE IKE MOVE ACROSS EXTREME SOUTHEAST MICHIGAN. SUSTAINED
WINDS WILL INCREASE TO 30 MPH WITH GUSTS 45 MPH THIS EVENING.
WINDS WILL SHIFT FROM NORTH TO WEST THIS EVENING AS THE SYSTEM
TRACKS TOWARDS THE EASTERN GREAT LAKES. WINDS ARE EXPECTED TO
GRADUALLY DECREASE AFTER MIDNIGHT AS THIS STORM SYSTEM REACHES
SOUTHERN QUEBEC.

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
WILL COMBINE WITH HEAVY RAIN TO MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RBP
000 
WWUS73 KDTX 150048
NPWDTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
848 PM EDT SUN SEP 14 2008

...WINDS HAVE DIED DOWN ACROSS THE AREA...

.THE REMNANTS OF IKE ARE NOW WELL EAST OF THE AREA. WINDS HAVE
DECREASED SIGNIFICANTLY. THEREFORE THE WIND ADVISORY HAS BEEN
CANCELLED. 

MIZ047>049-053>055-060>063-068>070-075-076-082-083-150200-
/O.CAN.KDTX.WI.Y.0005.000000T0000Z-080915T0600Z/
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
848 PM EDT SUN SEP 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST WINDS HAVE DECREASED TO 15 TO 25 MPH. THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED. 

$$


SC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this wind advisory went out at Sep 14, 10:44 AM EDT, 51 minutes earlier.

Area forecast discussion, Sep 14, 10:44 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1044 AM EDT SUN SEP 14 2008

.UPDATE...

A LOT TO DISCUSS THIS MORNING WITH FLOOD...HIGH WIND AND
SEVERE/TORNADO CONCERNS. MODELS CONTINUE TO BE CONSISTENT WITH
TAKING IKE ACROSS THE CWA WITH HEAVY RAINS OF 2 TO 4 INCHES NORTH
OF M 59. RAINFALL OF 1 TO 2 INCHES WILL BE EXPECTED TO THE SOUTH
OF THERE. RAINFALL HAS BEEN SOLIDLY IN THE 2 TO 5 INCH RANGE OVER
ABOUT A SIX HOUR PERIOD IN IL AND MO.

WINDS AROUND IKE HAVE BEEN GUSTING TO 45 TO 50 KTS. AS IKE BECOMES
EXTRATROPICAL THIS EVENING...IT ACTUALLY INCREASE IN STRENGTH OVER
THE EASTERN LAKES. MODEL GUIDANCE SUGGESTS 50+ KNOTS RIGHT OFF OF
THE SURFACE. THEN THERE IS A STRONG ISSALLOBARIC COMPONENT OF 30
TO 50 KTS IN ADDITION TO THE COLD AIR ADVECTION AND ISENTROPIC
DECENT. WILL GO WITH A WIND ADVISORY FOR THE ENTIRE CWA FOR THIS
AFTERNOON AND TONIGHT. MAY HAVE TO UPGRADE A SMALL SECTION TO A
HIGH WIND WARNING DEPENDING ON HOW THIS EVENING SETS UP. PLUS
WOULD LIKE TO GET AS SPECIFIC AS POSSIBLE WITH ANY WARNING SO WILL
WAIT TO THAT POTENTIAL THREAT BECOMES MORE EVIDENT.

MODEL GUIDANCE ALSO INDICATED PLENTY OF SHEAR WITH IKE. WITH TEMPS
REACHING CLOSE TO 80 FROM PHN TO ADG...ML CAPES APPROACH 1000
J/KG. 1 KM HELICITIES ARE EXPECTED TO BE AROUND 200+ WITH 0-3 KM
AROUND 500. WHILE THE HELICITY IS LESS THAN YESTERDAY...CAPES ARE
MORE. WILL HIGHLIGHT THE THREAT OF WINDS AND AND ISOLATED TORNADO
IN THE HWO.

&&

.PREV DISCUSSION...ISSUED 719 AM EDT SUN SEP 14 2008

AVIATION...

SURFACE LOW PRESSURE...REMNANTS OF IKE...IS FORECAST TO LIFT ACROSS
THE METRO DETROIT AREA EARLY THIS EVENING. MODERATE TO HEAVY RAIN
WILL AGAIN OVERSPREAD THE AREA THIS MORNING...BECOME EXTREMELY
INTENSE AT TIMES THIS AFTERNOON. CEILINGS AND VISIBILITY HAVE
IMPROVED TO VFR OVERALL ACROSS SE MI DESPITE THE MOIST TROPICAL
AIRMASS IN PLACE. VFR CONDITIONS SHOULD PREVAIL THIS MORNING...THEN
QUICKLY DETERIORATE TO MVFR AND IFR ACROSS FNT AND MBS LATER THIS
MORNING...AND ACROSS THE DETROIT AIRPORTS THIS AFTERNOON. CONDITIONS
SHOULD IMPROVE TO MVFR CIGS/VFR VIS THIS EVENING AS THE REMNANTS OF
IKE MOVE OFF TO THE NORTHEAST.

PREV DISCUSSION...ISSUED 442 AM EDT SUN SEP 14 2008

SHORT TERM...TODAY

REMNANTS OF IKE WILL MOVE TOWARDS THE AREA TODAY. AS THE LOW
APPROACHES THE AREA...ADDITIONAL HEAVY RAIN IS EXPECTED ACROSS THE
CWA DURING THE AFTERNOON HOURS. GIVEN THE RECENT HEAVY RAINS...WITH
AN ADDITIONAL 1-3 INCHES EXPECTED TODAY WILL KEEP THE CURRENT FLOOD
WATCH GOING AS THE CLINTON RIVER HAS ALREADY FLOODED WITH THE FIRST
ROUND OF RAIN WITH THE LAST SYSTEM.

SEVERE WEATHER AGAIN BECOMES A CONCERN AS 0-1KM HELICITY VALUES
REACH 200-250 ACROSS THE EXTREME SOUTHEASTERN CWA CLOSE TO THE TRACK
OF THE LOW. GIVEN THE SHEAR VALUES IN THE LOW LEVELS...ISOLATED WEAK
TORNADOES ARE AGAIN A POSSIBILITY...MAINLY EAST OF A LINE FROM PORT
SANILAC...TO PONTIAC...TO ADRIAN. DAMAGING WINDS COULD ALSO OCCUR
ACROSS THIS SAME AREA AS 925 MB WINDS APPROACH 50 KNOTS. WITH THE
VERY TROPICAL AIRMASS AND FREEZING LEVEL AROUND 16K FEET...HAIL IS
NOT EXPECTED WITH THESE STORMS.

LONG TERM...TONIGHT THROUGH SATURDAY

STRONG SHORTWAVE TROUGH OVER THE EASTERN DAKOTAS WILL DROP INTO
WISCONSIN AND IOWA THIS EVENING...EFFECTIVELY AMPLIFYING THE UPPER
TROUGH ALREADY MOVING THROUGH CENTRAL CANADA AND LIFTING THE
REMNANTS OF TROPICAL STORM IKE OUT OF MICHIGAN AND INTO QUEBEC BY
MONDAY MORNING. NATIONAL HURRICANE CENTER GUIDANCE PLACES THE CENTER
OF TROPICAL DEPRESSION IKE OVER LAKE ST CLAIR BY 00Z SUNDAY. THIS
FORECAST HAS EXCELLENT SUPPORT FROM THE 00Z MODEL SUITE AND WILL
BASE DTX FORECAST ON THIS SOLUTION. RAIN WILL START TO TAPER DURING
THE LATE EVENING AS STRONG FRONTOGENETICAL FORCING AND RIGHT
ENTRANCE REGION DYNAMICS LIFT NORTHEAST INTO LAKE HURON AND ONTARIO.
WILL ALSO SEE A STRONG COLD FRONT PUSH THROUGH SOUTHERN LOWER
MICHIGAN LATE...WITH MUCH DRIER AIR AND IMPRESSIVE COLD AIR
ADVECTION EXPECTED TO FILTER IN BEHIND IT.

FORECAST DRIES OUT ON MONDAY AS AIRMASS CONTINUES TO UNDERGO A
DRAMATIC TRANSFORMATION. MODELS SHOW PWAT VALUES OF ABOVE TWO INCHES
ON SUNDAY FALLING TO BELOW 0.5 INCHES BY EARLY TUESDAY
MORNING...WHILE H850 TEMPS PLUMMET NEARLY 10 DEGREES C TO THE SINGLE
DIGITS. THE WEATHER FROM MONDAY NIGHT THROUGH SATURDAY WILL BE
CHARACTERIZED BY NORTHWEST FLOW AND HIGH PRESSURE. HAVE CONTINUED A
DRY FORECAST AFTER MONDAY AFTERNOON...WITH TEMPERATURES INITIALLY
WELL BELOW NORMAL MONDAY AND TUESDAY. AFTERNOON TEMPS WILL THEN
MODERATE TO NEAR NORMAL THROUGH THE MIDDLE AND END OF THE WEEK.

MARINE...

RAINFALL AND WINDS WILL INCREASE TODAY AS THE REMNANTS OF HURRICANE
IKE LIFT UP INTO THE GREAT LAKES. THE 200 AM FORECAST FROM THE
NATIONAL HURRICANE CENTER PLACES THE CENTER OF IKE OVER LAKE ST
CLAIR AT 800 PM THIS EVENING...AND MAINTAINS THE SYSTEM AS A
TROPICAL DEPRESSION...WITH WIND GUSTS TO 40 KNOTS. IN ADDITION TO
THE EXPECTED INCREASE IN WINDS THIS AFTERNOON AND OVERNIGHT AS IKE
APPROACHES...THERE WILL BE A SLIGHT THREAT FOR WATERSPOUTS OVER
WESTERN LAKE ERIE...LAKE ST CLAIR...AND FAR SOUTHERN LAKE HURON
THROUGH THE EARLY EVENING. PERIODS OF HEAVY RAIN WILL ALSO OCCUR
TODAY.

THE EXPECTATION OF STRONG WINDS HAS PROMPTED NUMEROUS MARINE
HEADLINES. SMALL CRAFT ADVISORIES REMAIN IN EFFECT THROUGH THE EARLY
EVENING FOR LAKE ST CLAIR AND WESTERN LAKE ERIE. GALE WARNINGS THEN
GO INTO EFFECT DURING THE EVENING FOR LAKE ST CLAIR...WESTERN LAKE
ERIE...AND FOR MOST OF LAKE HURON...WITH THE EXCEPTION OF INNER AND
OUTER SAGINAW BAY...AND THE OPEN LAKES ZONE THAT STRETCHES FROM THE
MACKINAC BRIDGE TO PRESQUE ISLE. STRONG WINDS ARE EXPECTED TO
SUBSIDE ON MONDAY AS THE LOW PRESSURE CENTER LIFTS INTO QUEBEC. A
FAIRLY QUIET STRETCH OF WEATHER IS THEN EXPECTED MONDAY NIGHT
THROUGH THE END OF THE WEEK AS HIGH PRESSURE AND COOL NORTHWEST FLOW
BECOME DOMINANT.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...UNTIL 8 AM MONDAY.

     WIND ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...FROM 3 PM SUNDAY TO 2 AM MONDAY.

LAKE HURON...
     GALE WARNING...LHZ362-LHZ363-LHZ441-LHZ442-LHZ443-LHZ462-LHZ463-
     LHZ464...FROM 8 PM SUNDAY TO 8 AM MONDAY.

     SMALL CRAFT ADVISORY...SAGINAW BAY...FROM 8 PM SUNDAY TO 8 PM
     MONDAY.

     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON...FROM 8 AM MONDAY TO 8 PM MONDAY.

LAKE ST CLAIR...
     GALE WARNING...FROM 8 PM SUNDAY TO 8 AM MONDAY.

     SMALL CRAFT ADVISORY...UNTIL 8 PM SUNDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...FROM 8 PM SUNDAY TO 8 AM MONDAY.

     SMALL CRAFT ADVISORY...UNTIL 8 PM SUNDAY.

&&

UPDATE.......RBP
AVIATION.....PK
SHORT TERM...PK
LONG TERM....HLO
MARINE.......HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 14, 11:30 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1130 AM EDT SUN SEP 14 2008

MIZ047>049-053-054-060-061-068-150930-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LIVINGSTON-
1130 AM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HEAVY RAINFALL EXISTS THIS AFTERNOON AND TONIGHT.
ADDITIONAL SIGNIFICANT ACCUMULATIONS OF RAIN ON TOP OF ALREADY
SATURATED SOILS WILL BRING THE THREAT FOR FLOODING...ESPECIALLY OF
RIVERS...CREEKS...STREAMS...AND LOW LYING AREAS. A FLOOD WATCH AND
SOME FLOOD WARNINGS REMAINS IN EFFECT FOR ALL OF SOUTHEAST MICHIGAN.
PLEASE REFER TO THE FLOOD WATCH STATEMENT /FFADTX/ AND FLOOD
WARNINGS AND STATEMENTS /FLWDTX/ AND /FLSDTX/ FOR DETAILS.

WINDS WILL INCREASE THIS AFTERNOON AND AFTERNOON AS IKE MOVES OVER
SOUTHEAST LOWER MICHIGAN. A WIND ADVISORY HAS BEEN ISSUED UNTIL 2 AM
MONDAY NIGHT. PLEASE REFER TO THE WIND ADVISORY /NPWDTX/ FOR DETAILS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THIS AND THIS EVENING. THESE
THUNDERSTORMS NOT EXPECTED TO BE SEVERE AS THEY MOVE TO THE
NORTHEAST AT 45 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT
EXPECTED AT THIS TIME. RAINFALL TOTALS WOULD BE GREATLY
APPRECIATED HOWEVER.

MIZ055-062-063-069-070-075-076-082-083-150930-
SANILAC-LAPEER-ST. CLAIR-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-
MONROE-
1130 AM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR HEAVY RAINFALL EXISTS THIS AFTERNOON AND TONIGHT.
ADDITIONAL SIGNIFICANT ACCUMULATIONS OF RAIN ON TOP OF ALREADY
SATURATED SOILS WILL BRING THE THREAT FOR FLOODING...ESPECIALLY OF
RIVERS...CREEKS...STREAMS...AND LOW LYING AREAS. A FLOOD WATCH AND
SOME FLOOD WARNINGS REMAINS IN EFFECT FOR ALL OF SOUTHEAST MICHIGAN.
PLEASE REFER TO THE FLOOD WATCH STATEMENT /FFADTX/ AND FLOOD
WARNINGS AND STATEMENTS /FLWDTX/ AND /FLSDTX/ FOR DETAILS.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS
EVENING. THERE IS A SLIGHT CHANCE THESE THUNDERSTORMS COULD BECOME
SEVERE...AND PRODUCE DAMAGING WINDS UP TO 65 MPH...OR EVEN A BRIEF
TORNADO. STORM MOTION WILL BE TO THE NORTHEAST AT 45 TO 50 MPH.

WINDS WILL INCREASE THIS AFTERNOON AND AFTERNOON AS IKE MOVES OVER
SOUTHEAST LOWER MICHIGAN. A WIND ADVISORY HAS BEEN ISSUED UNTIL 2 AM
MONDAY NIGHT. PLEASE REFER TO THE WIND ADVISORY /NPWDTX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED
TODAY AND THIS EVENING. RAINFALL TOTALS WOULD ALSO BE GREATLY
APPRECIATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-150930-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
1130 AM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING OVER THE
SOUTHERN HALF OF LAKE HURON...SAGINAW BAY...LAKE ST CLAIR...AND
WESTERN LAKE ERIE. THERE IS A CHANCE FOR THESE THUNDERSTORMS TO
BECOME SEVERE...AND PRODUCE DAMAGING WIND GUSTS OR A BRIEF
WATERSPOUT. STORM MOTION WILL BE TO THE NORTHEAST AT 40 TO 45 KNOTS.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR LAKE ST CLAIR AND WESTERN
LAKE ERIE THROUGH EARLY EVENING.

FOR THIS EVENING AND OVERNIGHT...GALE WARNINGS ARE IN EFFECT FOR
THE LAKE HURON OPEN WATERS SOUTH OF PRESQUE ISLE...THE NEARSHORE
WATERS OF LAKE HURON FROM PORT AUSTIN TO PORT HURON...SAGINAW
BAY...AND FOR LAKE ST CLAIR AND WESTERN LAKE ERIE. PLEASE SEE LATEST
MARINE FORECAST OR MARINE WEATHER MESSAGE /MWWDTX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE LAKE HURON
NEARSHORE WATERS...INCLUDING SAGINAW BAY...INTO MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE
REQUIRED TODAY AND THIS EVENING.

HLO/RBP

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 10:40 PM EDTGale WarningDTX27 hr
Sep 13, 10:40 PM EDTSmall Craft AdvisoryDTX51 hr
Sep 14, 1:28 AM EDTRiver Flood WarningDTXMacomb49 hr
Sep 14, 5:13 AM EDTRiver Flood WarningDTXOakland, Wayne38 hr
Sep 14, 10:15 AM EDTRiver Flood WarningDTXLivingston10 days
Sep 14, 10:15 AM EDTRiver Flood WarningDTXWashtenaw12 hr
Sep 14, 10:15 AM EDTRiver Flood WarningDTXWayne40 hr
Sep 14, 10:15 AM EDTRiver Flood WarningDTXMacomb64 hr
Sep 14, 10:41 AM EDTRiver Flood WarningDTXSaginaw, Shiawassee40 hr
Sep 14, 10:41 AM EDTRiver Flood WarningDTXSaginaw19 hr
Sep 14, 10:41 AM EDTRiver Flood WarningDTXGenesee12 hr
Sep 14, 10:41 AM EDTRiver Flood WarningDTXGenesee, Saginaw19 hr
Sep 14, 10:41 AM EDTRiver Flood WarningDTXSaginaw, Tuscola12 hr
Sep 14, 10:41 AM EDTRiver Flood WarningDTXSaginaw12 hr
Sep 14, 10:41 AM EDTRiver Flood WarningDTXBay, Saginaw19 hr
Sep 14, 11:03 AM EDTAreal Flood WarningDTXGenesee, Lapeer, Livingston, Macomb, Oakland, Saginaw and 6 more24 hr

Nearby

Wind Advisories in Michigan, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.